Alert archive / Arkansas / River Flood Warnings in 2007

River Flood Warning 4, NWS Memphis, TN

December 15, 2007Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this river flood warning at Dec 15, 2007, 11:14 AM CST for Mississippi County, Poinsett County, Arkansas. It took effect at Dec 19, 2007, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 11:14 AM CST (17:14 UTC)
In effect from
Dec 19, 2007, 12:00 PM CST
Expired
Dec 17, 2007, 10:09 AM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Right Hand Chute Little River at Rivervale (RIGA4).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07046600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMEG 151714
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 AM CST SAT DEC 15 2007

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE RIGHT HAND CHUTE
LITTLE RIVER.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-111-160814-
/O.NEW.KMEG.FL.W.0004.071217T0000Z-000000T0000Z/
/RIGA4.1.ER.071217T0000Z.071219T0600Z.000000T0000Z.NR/
1114 AM CST SAT DEC 15 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE
* FROM TOMORROW EVENING UNTIL FURTHER NOTICE
* AT 10 AM SATURDAY THE STAGE WAS...7.9 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 12.5 FEET EARLY WEDNESDAY MORNING
* FLOOD STAGE IS 11.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
  NEAR 12.5 FEET BY WEDNESDAY EARLY AFTERNOON.
* AT 13.0 FEET...SEVERAL THOUSAND ACRES OF UNPROTECTED CROP LAND IS FLOODED AND
  SEVERAL ROADS INSIDE THE LEVEE SYSTEM ARE COVERED BY FLOOD WATER

$$
3 follow-up statements
000 
WGUS84 KMEG 160228
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CST SAT DEC 15 2007

THIS IS UPDATED INFORMATION FOR FLOODING ALONG THE RIGHT HAND CHUTE LITTLE 
RIVER...SAINT FRANCIS RIVER.
   
FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC021-055-MOC069-161728-
/O.EXT.KMEG.FL.W.0001.000000T0000Z-071217T0000Z/
/SFRA4.1.ER.071216T1800Z.071216T1800Z.071216T1800Z.NO/
828 PM CST SAT DEC 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* FROM SUNDAY UNTIL EARLY AFTERNOON
* AT 06 PM SATURDAY THE STAGE WAS 19.9 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 22.0 FEET TOMORROW EARLY AFTERNOON
* FLOOD STAGE IS 22.0 FEET
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. 
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE 
  FLOODED

$$

ARC093-111-161728-
/O.EXT.KMEG.FL.W.0004.071219T1200Z-071220T0000Z/
/RIGA4.1.ER.071219T1200Z.071219T1200Z.071219T1800Z.NO/
828 PM CST SAT DEC 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE
* FROM WEDNESDAY THE 19TH UNTIL LATER THAT WEDNESDAY
* AT 08 PM SATURDAY THE STAGE WAS 8.1 FEET AND RISING
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 11.0 FEET WEDNESDAY MORNING
* FLOOD STAGE IS 11.0 FEET
* AT 11.0 FEET...FARMLAND NORTH OF RIVERVALE IS FLOODED. LOW LYING PORTIONS OF 
  HIGHWAY 158 NEAR THE RIVER ARE FLOODED

$$
000 
WGUS84 KMEG 161658
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1058 AM CST SUN DEC 16 2007

THIS IS UPDATED INFORMATION FOR FLOODING ALONG THE RIGHT HAND CHUTE LITTLE 
RIVER.
   
FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-111-170758-
/O.EXT.KMEG.FL.W.0004.071219T1800Z-071220T0000Z/
/RIGA4.1.ER.071219T1800Z.071219T1800Z.071219T1800Z.NO/
1058 AM CST SUN DEC 16 2007

THE FLOOD WARNING CONTINUES FOR
  THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE
* FROM WEDNESDAY EARLY AFTERNOON UNTIL WEDNESDAY EARLY AFTERNOON
* AT 10 AM SUNDAY THE STAGE WAS 8.5 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 11.0 FEET WEDNESDAY EARLY AFTERNOON
* FLOOD STAGE IS 11.0 FEET
* AT 11.0 FEET...FARMLAND NORTH OF RIVERVALE IS FLOODED. LOW LYING PORTIONS OF 
  HIGHWAY 158 NEAR THE RIVER ARE FLOODED

$$
000 
WGUS84 KMEG 171609
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 AM CST MON DEC 17 2007

THIS IS UPDATED INFORMATION FOR FLOODING ALONG THE RIGHT HAND CHUTE LITTLE 
RIVER.
   
FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-111-171639-
/O.CAN.KMEG.FL.W.0004.000000T0000Z-071220T0000Z/
/RIGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1009 AM CST MON DEC 17 2007

FORECAST INFORMATION FOR
  RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE
* AT 09 AM MONDAY THE STAGE WAS 9.0 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* MAXIMUM FORECAST STAGE OF 10.0 FEET EARLY WEDNESDAY MORNING
* FLOOD STAGE IS 11.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 10.0 FEET EARLY WEDNESDAY MORNING
* AT 10.0 FEET...UNPROTECTED FARMLAND NEAR THE RIVER IS FLOODED BETWEEN 
  RIVERVALE AND THE BIG LAKE WILDLIFE REFUGE

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 15, 10:40 AM CST, 34 minutes earlier.

Area forecast discussion, Dec 15, 10:40 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 AM CST SAT DEC 15 2007

.UPDATE...
STRONG LOW PRESSURE SYSTEM CURRENTLY ACROSS THE ARKLAMISS REGION
WILL CONTINUE TO MOVE NORTHEAST TOWARDS THE AREA TODAY. AS A
RESULT...RAIN WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH
MUCH OF THE AFTERNOON. INSTABILITY IS REALLY LACKING SO HAVE
DECIDED TO PULL OUT THE MENTION OF THUNDERSTORMS EXCEPT FOR THE
FAR SOUTHEASTERN PORTIONS OF THE CWA. TEMPERATURES WILL NOT BUDGE
TOO MUCH TODAY WITH EXCEPTION OF EXTREME NORTHEAST MISSISSIPPI
WHERE TEMPERATURES WILL BEGIN TO FALL ONCE THE SURFACE LOW MOVES
NORTH.

THE HEAVIEST RAIN HAS ENDED ACROSS EXTREME NORTHWESTERN SECTIONS
OF THE AREA BUT AS THE UPPER LEVEL LOW APPROACHES THE
AREA...ANOTHER ROUND OF PRECIP IS LIKELY. FOR LATE THIS AFTERNOON
AND EVENING...WITH COLD AIR IN PLACE ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE...A
MIXTURE OF RAIN AND SNOW THEN A CHANGE OVER TO ALL SNOW AFTER
SUNSET LOOKS TO BE THE SET UP AS THE UPPER LOW MOVE ACROSS THE
AREA.

&&

.PREV DISCUSSION... /ISSUED 350 AM CST SAT DEC 15 2007/

DISCUSSION...
NORTHERN PORTIONS OF THE MIDSOUTH WILL LIKELY EXPERIENCE A BRUSH
OF LIGHT WINTER PRECIP THIS AFTERNOON THIS EVENING. SOME BRIEF
PERIODS OF LIGHT SNOW OR FLURRIES POSSIBLE IN THE MEMPHIS METRO
THIS EVENING...AFTER A COLD AND RAINY DAY. OVERALL...FEW CHANGES
FROM EARLIER FORECASTS.

EARLY MORNING REGIONAL RADAR COMPOSITE SHOWED WIDESPREAD RAIN
EXTENDING FROM EAST TX...THROUGH AR...INTO THE OH RIVER VALLEY.
THIS RAIN WAS OCCURRING AHEAD OF A VIGOROUS UPPER LEVEL TROF
LIFTING QUICKLY INTO THE TX PANHANDLE. A MOISTURE LADEN
SUBTROPICAL JET EXTENDED INTO THE MID MS RIVER VALLEY... AHEAD OF
THE UPPER LOW. SOME EMBEDDED THUNDERSTORMS WERE NOTED OVER TX AND
WESTERN AR...WITH GREATEST LIGHTNING DENSITY OVER EAST TX. 00Z FTW
SOUNDING INDICATED SLIGHT INSTABILITY AT 850 MB...LIKELY FEEDING
ELEVATED THUNDERSTORMS OCCURRING CURRENTLY OVER TX AND AR.

CLOSER TO HOME... SOME BRIGHT BANDING WAS RESULTING IN ELEVATED
REFLECTIVITIES TO THE NORTH AND WEST OF MEMPHIS. 09Z SURFACE
OBSERVATIONS SHOWED KNQA RADAR OVERESTIMATING PRECIP BY A FACTOR
OF AROUND 1.3 TO 1.8...BASED ON NORTHEAST AR SURFACE OBSERVATIONS.
THERE WAS SOME CONCERN EARLIER THIS MORNING ABOUT SLEET NORTH OF A
JONESBORO TO DYERSBURG TO PARIS LINE. HOWEVER... DEWPOINTS HAVE
WARMED TO SEVERAL DEGREES ABOVE FREEZING IN THESE AREAS AND A
SHORTWAVE THAT ENHANCED DEEP LAYER LIFT APPEARS TO HAVE LIFTED OFF
TO THE EAST. THIS HAS LEAD TO MORE STRATIFORM PRECIP AND REDUCED
SHORT TERM SLEET POTENTIAL.

PRIMARY FORECAST CONCERN REMAINS SNOW POTENTIAL LATE THIS
AFTERNOON AND EVENING OVER NORTHEAST AR...THE MO BOOTHEEL AND
NORTHWEST TN. AS MENTIONED IN EARLIER DISCUSSIONS...THE BULK OF
SYNOPTIC SCALE LIFT WILL SHIFT EAST OF THE MS RIVER BY 00Z AND LIKELY
EAST OF THE MIDSOUTH ALTOGETHER BY 03Z. STILL SOME TRAILING LIFT
WITH THE PASSAGE OF THE UPPER TROF AXIS FROM LATE AFTERNOON INTO
MID EVENING...WHICH WILL DRIVE SNOW CHANCES OVER THE NORTHERN
FORECAST ZONES.

GFS AND NAM PROGGED QPF REMAINS ON THE LIGHT SIDE IN THE 6 PM TO
MIDNIGHT CST TIME PERIOD...RANGING FROM 0.10 INCHES LIQUID OVER
NORTHWEST TN AND NORTHEAST MS...TO AROUND 0.01 INCH ELSEWHERE. IT
APPEARS MAXIMUM SNOW ACCUMULATIONS OF 1 INCH OR LESS WILL OCCUR
FROM NORTHEAST AR...INTO THE MO BOOTHEEL AND NORTHWEST TN. WILL
THUS REFRAIN FROM ISSUING A SNOW ADVISORY AT THIS TIME. A SPECIAL
WEATHER STATEMENT WILL BE ISSUED BY 6 AM.

THE UPPER PATTERN REMAINS PROGRESSIVE THROUGH THE UPCOMING WEEK...
WITH A WEAK UPPER LEVEL TROF PASSAGE AROUND MIDWEEK. THE GFS PROGS
A STRONGER UPPER LEVEL TROF DIVING INTO TX NEXT SATURDAY. SOME
LARGER RUN TO RUN VARIATIONS HAVE BEGUN TO APPEAR IN THE GFS AND
THE ECMWF IS SLOWER WITH THE LATE WEEK PATTERN. THERE IS THUS
SOME FORECAST UNCERTAINTIES IN THE LATTER HALF OF NEXT WEEK.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  41  30  39  28 / 100  40   0   0
MKL  41  30  36  22 / 100  80   0   0
JBR  38  28  36  24 / 100  50   0   0
TUP  57  33  40  27 / 100  60   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KNS/PWB
Hazardous weather outlook, Dec 15, 4:09 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CST SAT DEC 15 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
409 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN WILL SPREAD THROUGH THE MIDSOUTH THIS MORNING...
INTO THE AFTERNOON. LOCALLY HEAVY RAIN MAY CREATE PONDING OF WATER
ON AREA ROADS AND IN AREAS OF POOR DRAINAGE.

AS THE HEAVIER RAIN LIFTS OFF TO THE EAST THIS AFTERNOON...COLD AIR
WILL FILTER INTO THE MIDSOUTH BEHIND A STRONG COLD FRONT. PERIODS
OF LIGHT SNOW WILL LIKELY DEVELOP OVER NORTHEAST ARKANSAS DURING
THE AFTERNOON...AND SPREAD INTO THE MISSOURI BOOTHEEL AND
NORTHWEST TENNESSEE TOWARD EARLY EVENING. UP TO ONE INCH OF SNOW
ACCUMULATION MAY OCCUR IN GRASSY AREAS.

BRIEF PERIODS OF LIGHT SNOW OR FLURRIES MAY OCCUR OVER THE
REMAINDER OF THE MIDSOUTH...INCLUDING THE MEMPHIS METRO...THIS
EVENING AND OVERNIGHT. NO SNOW ACCUMULATIONS ARE EXPECTED.
HOWEVER...THE COLD TEMPERATURES MAY FREEZE MOISTURE THAT REMAINS
ON ELEVATED ROAD SURFACES. IN ADDITION... WIND CHILLS WILL DIP TO
AS LOW AS THE TEENS TO LOWER 20S ACROSS THE MIDSOUTH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING OR
WINTER WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 11:01 AM CSTRiver Flood WarningMEGClay, Greene28 hr

Nearby

River Flood Warnings in Arkansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.